MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341209G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cyst(s) (1800)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.  once completed, a supplemental report will be submitted.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: breast cyst.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with 350cc mentor memoryshape breast implants.Post-operatively, the patient experienced a rupture of her left prosthesis, which was confirmed via ultrasound and complicated by granuloma formation in the left axilla.Small cysts were observed in the upper outer quadrant of the right breast and the retro areolar region of the left breast.It was also reported that the patient experienced implant site calcification of the left breast.As a result, the patient underwent bilateral removal and replacement with 355cc mentor memorygel boost breast implants on (b)(6) 2024.This report is for the right implant.Refer to manufacturing report number 1645337-2024-04361 for the contralateral event.
 
Additional Manufacturer Narrative
On april 24, 2024, mentor received the device for evaluation.On april 30, 2024, mentor completed a visual inspection and leak testing of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant was found to have some bubbles within the gel.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure were detected during the analysis.Bubbles in the gel can be originated with changes in pressure and temperature which can affect volume.The shell wall is permeable to air, therefore trapped air can form bubbles with changes in pressure or temperature.When left by themselves with no changes in temperature or pressure, bubbles usually dissipate over time, unless trapped by cured gel.A breast cyst is a fluid-filled sac within the breast.One breast can have one or more breast cysts.They are often described as round or oval lumps with distinct edges.Breast cysts are usually and typically do not require treatment, but they can be drained using fine needle aspiration if the cyst is large or uncomfortable.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On may 03, 2024, mentor became aware that information was inadvertently omitted from the previous supplemental report.Manufacturer¿s reference number: (b)(4) in the previous report, h10 additional manufacturer narrative should have included the following information: a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19083837
Report Number1645337-2024-04362
Device Sequence Number8283400
Product Code FTR
UDI-Device Identifier00081317005070
UDI-Public00081317005070
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2012
Device Catalogue Number3341209G
Device Lot Number5767383
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer04/24/2024
05/03/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/03/2024
05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient EthnicityHispanic